Back to taking 4 hour naps, and my hemoglobin has gone down again. It was at 8 a week ago, and I had more blood drawn yesterday. Very curious to see what those results will be. Had a missed call from the doctor so either they are telling me I’m down again, or they are confirming the procrit rx. I hate phone tag.

I had to call the nurse a few days ago because for the past two weeks the insurance company has been calling me saying “further action is needed by my doctor’s office” in order for them to ship the procrit. Apparently this doctor has a separate division that handles preapprovals, and they dropped the ball. I’m really hoping they get this done within the next couple days because it is becoming apparent that I am going to need the procrit. I’m sure as soon as they up the riba the hgb will go right back down to 7, and I am dysfunctional at that level.

However,  I am still feeling a lot better than I was when I was on the telaprevir. I am not as fatigued when I am awake (which is about 11 hours out of the day), and even though my potassium is right at the threshold for normal (at 3.5 exactly) my muscle strength has improved quite a bit. Also, my brain doesn’t feel quite as “fuzzy” since I stopped the telaprevir. Vision is still blurry and I really need to see if I can get into an optometrist for a retinal scan. I hope they will bill my medical insurance since this is a medical issue. I don’t have vision insurance.

I have been doing pretty well in school (all A’s so far, whoo hooo!). So, if you are asking yourself if you can do school and treatment at the same time, I would say yes. You do have to know your limits though, and you have to stay on top of the side effects. Another thing to consider is that I live by myself, no kids. So you have to look at what your support system is and what other responsibilities you have. Also you have to really want the degree you are going for. This degree is something I am really passionate about, and if I didn’t feel that way about it I don’t think I would be doing as well.